Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 17, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 4, 2019, 4:16 PM EDT for Broward County, Hendry County, Palm Beach County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2019, 4:16 PM EDT (20:16 UTC)
- Expired
- Jun 4, 2019, 5:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Broward County, FL, Hendry County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 116 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1287 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
941
WUUS52 KMFL 042016
SVRMFL
FLC011-051-099-042100-
/O.NEW.KMFL.SV.W.0017.190604T2016Z-190604T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
416 PM EDT Tue Jun 4 2019
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Southeastern Hendry County in southern Florida...
Northern Broward County in southeastern Florida...
Southwestern Palm Beach County in southeastern Florida...
* Until 500 PM EDT.
* At 415 PM EDT, a severe thunderstorm was located 9 miles southeast
of Devils Garden, or 9 miles southeast of Montura, moving south at
15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hendry Correctional, Rotenberger Wildlife Refuge and Big Cypress
Seminole Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2664 8108 2664 8091 2629 8075 2629 8126
TIME...MOT...LOC 2015Z 357DEG 12KT 2654 8100
HAIL...1.00IN
WIND...60MPH
$$
MM3 follow-up statements
549
WWUS52 KMFL 042027
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
427 PM EDT Tue Jun 4 2019
FLC011-051-099-042100-
/O.CON.KMFL.SV.W.0017.000000T0000Z-190604T2100Z/
Hendry FL-Broward FL-Palm Beach FL-
427 PM EDT Tue Jun 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM
BEACH COUNTIES...
At 427 PM EDT, a severe thunderstorm was located 11 miles southeast
of Devils Garden, or 11 miles southeast of Montura, moving south at
15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hendry Correctional, Rotenberger Wildlife Refuge and Big Cypress
Seminole Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2657 8109 2658 8091 2629 8075 2629 8126
TIME...MOT...LOC 2027Z 357DEG 12KT 2650 8100
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
MM848 WWUS52 KMFL 042042 SVSMFL Severe Weather Statement National Weather Service Miami FL 442 PM EDT Tue Jun 4 2019 FLC011-051-099-042100- /O.CON.KMFL.SV.W.0017.000000T0000Z-190604T2100Z/ Hendry FL-Broward FL-Palm Beach FL- 442 PM EDT Tue Jun 4 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES... At 442 PM EDT, a severe thunderstorm was located 10 miles north of Big Cypress Seminole Reservation, or 14 miles south of Montura, moving south at 15 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Big Cypress Seminole Reservation and Hendry Correctional. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Miami. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2652 8110 2651 8094 2629 8086 2629 8122 TIME...MOT...LOC 2042Z 007DEG 13KT 2644 8101 TORNADO...POSSIBLE HAIL...0.75IN WIND...60MPH $$ MM
943
WWUS52 KMFL 042058
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
458 PM EDT Tue Jun 4 2019
FLC011-051-099-042107-
/O.EXP.KMFL.SV.W.0017.000000T0000Z-190604T2100Z/
Hendry FL-Broward FL-Palm Beach FL-
458 PM EDT Tue Jun 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENDRY...NORTHERN
BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES WILL EXPIRE AT 500 PM
EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm and a significant
weather advisory remains in effect.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami.
LAT...LON 2652 8110 2651 8094 2629 8086 2629 8122
TIME...MOT...LOC 2057Z 357DEG 12KT 2639 8101
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:44 PM EDT, 32 minutes earlier.
Area forecast discussion, Jun 4, 3:44 PM EDT, 32 minutes before
Area Forecast Discussion National Weather Service Miami FL 344 PM EDT Tue Jun 4 2019 .DISCUSSION... A Col-like pattern over South Florida the last few days has allowed for mesoscale dynamics to drive convective initiation. Early this afternoon, scattered showers area developed along the east coast sea breeze boundary. As these storms have cycled through, a battle of the boundaries has ensued on radar, with outflow from previous storms pushing outward and colliding with their neighbors. Thus, as the Gulf sea breeze attempts to become better established, and the current boundaries migrate across the interior, much of the coverage should slowly shift towards the west the rest of the afternoon and early evening. Much of this activity should dissipate after sundown with loss of ample diurnal heating. The stationary boundary noted in the 15Z WPC surface analysis, shows a subtle cyclonic kink embedded within it, and is currently draped across northern Florida. Behind the boundary, high pressure is beginning to slide eastward over the Atlantic and is expected to strengthen along it's southern periphery. This will help to bring prevailing E-SE flow to our area through the latter portion of the week. Model soundings indicate enhanced moisture will remain in place with PWAT values around 1.8 to 2.0 inches. These values, which are near the 75% and 90% moving averages for this time of year, translate into the development of afternoon showers and thunderstorms each day. Coverage should be focused along the interior and west coast, and along sea breeze boundaries. Daytime temperatures are expected to remain fairly warm for this time of year, but moderate back down a few degrees with the more easterly component. An upper level trough, which is subtly noted in water vapor imagery over the western US, is expected to traverse eastward through the period. The GFS and ECMWF are in good agreement of a developing surface low over the SE CONUS in response to this feature aloft through the weekend and early next week. However, the GFS seems to be a bit slower and more robust than the ECMWF with the current run. Both models hint at the approach and possible passage of a frontal boundary beyond the current forecast period. Whether this comes to fruition, areal coverage of rain chances increase during this time as winds veer more southerly and moisture deepens. && .MARINE... Outside of scattered showers or thunderstorms, generally favorable boating conditions are expected to remain through the forecast period. Winds are expected to become more E-SE as high pressure rebuilds over the western Atlantic. Seas will remain at 3 feet or less in the Atlantic and 2 feet or less in the Gulf waters. && .AVIATION... Localized MVFR/IFR conditions will be possible along east coast terminals this afternoon as convection develops across the region and gradually pushes inland. Meso-models keep most convection to the south, so handled with VCTS for KFXE/KFLL/KPBI, with a TEMPO for 18-20Z for TSRA at KPBI due to ongoing convection. Tempo groups for TSRA around 20-23Z for KOPF/KMIA/KTMB before pushing more inland and away from TAF sites. Otherwise VFR conditions are expected during the TAF period before sea breeze is expected again tomorrow afternoon/evening. Winds weaken to under 5 kt overnight before increasing again tomorrow. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 76 89 76 89 / 20 30 10 30 Fort Lauderdale 79 89 79 88 / 20 30 20 20 Miami 78 89 78 89 / 30 40 20 30 Naples 75 93 74 91 / 20 40 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...11/HVN MARINE...11/HVN AVIATION...03/Fell
Hazardous weather outlook, Jun 4, 10:16 AM EDT, 6 hours before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1016 AM EDT Tue Jun 4 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 050230- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1016 AM EDT Tue Jun 4 2019 ...SCATTERED THUNDERSTORMS THIS AFTERNOON MAINLY INTERIOR... ...HEAT INDICES IN THE LOW TO MID 100S TODAY... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered thunderstorms will develop along the east and west coast sea breezes later this afternoon. The greatest coverage of thunderstorms will focus over the interior and west coast areas. The primary impacts from the thunderstorms will be lightning strikes, locally heavy rain, gusty winds, and perhaps some small hail. Temperatures: Heat index readings will be in the lower to mid 100s over most of South Florida today. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Maximum afternoon heat index readings in the lower to mid 100s will continue over most of South Florida through end of the week. Isolated to scattered afternoon and early evening thunderstorms will continue for the rest of the week and into the upcoming weekend with the best coverage over the interior areas. Lightning strikes will be the primary hazard. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. FELL
In the hours before
Special weather statement, Jun 4, 3:56 PM EDT, 20 minutes before
Special Weather Statement National Weather Service Miami FL 356 PM EDT Tue Jun 4 2019 FLZ071>074-042100- Inland Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- 356 PM EDT Tue Jun 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND SOUTH CENTRAL BROWARD COUNTIES UNTIL 500 PM EDT... * At 356 PM EDT, Doppler radar was tracking a strong thunderstorm near East Toll Gate On Alligator Alley, or 10 miles west of Pembroke Pines, moving south at 5 mph. * Small hail and wind gusts of 50 to 55 mph possible with this storm. * Locations impacted include... Hialeah, Pembroke Pines, Miramar, Weston, Miami Lakes, Hialeah Gardens, Intersection Krome And U.S. 27, Palm Springs North, Pennsuco and Country Club. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2613 8059 2614 8041 2589 8029 2588 8069 TIME...MOT...LOC 1956Z 355DEG 6KT 2606 8050 MM
Special weather statement, Jun 4, 4:04 PM EDT, 12 minutes before
Special Weather Statement National Weather Service Miami FL 404 PM EDT Tue Jun 4 2019 FLZ066-067-042045- Hendry FL-Inland Palm Beach County FL- 404 PM EDT Tue Jun 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENDRY AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 445 PM EDT... * At 403 PM EDT, Doppler radar was tracking a strong thunderstorm near Montura, moving south at 5 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Montura and Rotenberger Wildlife Refuge. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2666 8109 2668 8090 2640 8075 2636 8118 TIME...MOT...LOC 2003Z 355DEG 6KT 2660 8100 MM
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:55 PM EDT | Special Marine Warning | MFL | 35 min | |
| Jun 3, 9:05 PM EDT | Special Weather Statement | MFL | Palm Beach | 55 min |
| Jun 3, 9:53 PM EDT | Special Weather Statement | MFL | Palm Beach | 67 min |
| Jun 4, 3:56 PM EDT | Special Weather Statement | MFL | Broward | 64 min |
| Jun 4, 4:04 PM EDT | Special Weather Statement | MFL | Hendry | 41 min |
| Jun 4, 4:57 PM EDT | Special Weather Statement | MFL | Hendry | 48 min |
| Jun 4, 4:58 PM EDT | Special Weather Statement | MFL | Glades | 47 min |
| Jun 4, 5:02 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 24 min |
| Jun 4, 5:25 PM EDT | Special Weather Statement | MFL | Hendry | 65 min |
| Jun 4, 7:14 PM EDT | Special Weather Statement | MFL | Glades | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.